Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Nov 26, 2020, 12:57 PM MST for 5 counties in New Mexico. It took effect at Nov 27, 2020, 4:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2020, 12:57 PM MST (19:57 UTC)
- In effect from
- Nov 27, 2020, 4:00 AM MST
- Expired
- Nov 27, 2020, 2:42 PM MST
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS75 KABQ 261957 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1257 PM MST Thu Nov 26 2020 NMZ219-270500- /O.NEW.KABQ.WI.Y.0042.201127T1100Z-201127T2300Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 1257 PM MST Thu Nov 26 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM MST FRIDAY... * WHAT...East winds 25 to 35 mph with gusts up to 50 or 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 4 AM to 4 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult driving conditions are expected for high profile vehicles on north to south oriented roadways, including I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 34
4 follow-up statements
509 WWUS75 KABQ 270542 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1042 PM MST Thu Nov 26 2020 NMZ219-271345- /O.CON.KABQ.WI.Y.0042.201127T1100Z-201127T2300Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 1042 PM MST Thu Nov 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM MST FRIDAY... * WHAT...East winds 30 to 40 mph with gusts to 50 or 55 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 4 AM to 4 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult driving conditions are expected for high profile vehicles on north to south oriented roadways, including I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
369 WWUS75 KABQ 271012 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 312 AM MST Fri Nov 27 2020 NMZ219-271900- /O.CON.KABQ.WI.Y.0042.201127T1100Z-201127T2300Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 312 AM MST Fri Nov 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...East winds 30 to 40 mph with gusts to 50 or 55 mph expected. Locally stronger winds will be possible immediately below Tijeras Canyon. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 4 AM to 4 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult driving conditions are expected for high profile vehicles on north to south oriented roadways, including I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
187 WWUS75 KABQ 271744 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1044 AM MST Fri Nov 27 2020 NMZ219-272300- /O.CON.KABQ.WI.Y.0042.000000T0000Z-201127T2300Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 1044 AM MST Fri Nov 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...East winds 30 to 40 mph with gusts to 50 or 55 mph expected. Locally stronger winds will be possible immediately below Tijeras Canyon. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Difficult driving conditions are expected for high profile vehicles on north to south oriented roadways, including I-25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
401 WWUS75 KABQ 272142 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 242 PM MST Fri Nov 27 2020 NMZ219-272245- /O.CAN.KABQ.WI.Y.0042.000000T0000Z-201127T2300Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 242 PM MST Fri Nov 27 2020 ...WIND ADVISORY IS CANCELLED... East winds in the Middle Rio Grande Valley and Albuquerque Metro Area will slowly taper down through the rest of the afternoon and early this evening. However, intermittently gusty and variable winds may accompany any precipitation as it moves north into the Metro Area. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:16 AM MST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 26, 10:16 AM MST, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1016 AM MST Thu Nov 26 2020 .AVIATION... 18Z TAF CYCLE A wind shift/cold front will continue to move southward across the plains today, but will be reinforced tonight, increasing wind speeds and sending the boundary through the gaps of the central mountain chain. East canyon winds are expected at KABQ by sunrise with gusts to 40kt likely. An Aviation Weather Warning will be needed. Meanwhile, a storm system will be approaching from the west, which will increase cloud cover and lower cigs by sunrise at KGUP and KFMN. Areas of -SN will develop shortly thereafter across western NM. IFR to MVFR cigs/vsbys will be possible. Snow will expand eastward through the day Friday. 34 && .PREV DISCUSSION...323 AM MST Thu Nov 26 2020... .SYNOPSIS... After plenty of sunshine and near normal temperatures today, a back door cold front Thursday night will drop highs around 5 to 18 degrees on Friday. East canyon wind gusts from 40 to 50 mph are expected in the central valley from Santa Fe southward late Thursday night through sunset Friday. Friday through Saturday morning, a storm system will pass eastward over New Mexico with up to a half foot of snow in the mountains, and a few inches across east central areas and the West Central Highlands. Dry weather is expected early next week as high temperatures struggle to reach normal. Another storm system is forecast to drop southward over the state toward the middle of next week with very cold air but only modest precipitation. && .DISCUSSION... SHORT TERM...(TODAY THROUGH FRIDAY)... Happy Thanksgiving! The weather today will be very nice for late November and the last mild day for quite some time. Enjoy the day with mostly sunny skies, near to slightly above normal temps, and overall light winds for most of the region. The next storm system will approach the area tonight as an H5 low center deepens to near 555dm over central AZ. Meanwhile, a strong back door cold front will surge southwest thru eastern NM with a period of breezy conditions across the plains. The front will blast west thru gaps in the central mt chain by sunrise Friday and deliver strong canyon winds to the ABQ metro area. A Wind Advisory will be needed thru Friday with gusts up to 50 mph likely in gap wind prone areas. The focus will shift to light snow development from west to east thru Friday afternoon. A strong PV anomaly with the upper level low will generate deep layer lift over increasing 850-700mb layer east to southeast flow over NM. This storm system will be rather moisture starved however dynamics will be impressive and temp profiles will favor dendritic snow growth despite light QPF. Confidence was high enough at this time to begin Winter Wx Advisories Friday for a few of the higher terrain zones of northern and western NM. The greater impacts will come Friday night. Guyer LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)... The center of the upper level low pressure system is forecast to track eastward over NM's US Highway 60 corridor Friday night, then exit gradually eastward over north TX Saturday. Storm total snow accumulation (Friday through Saturday morning) should reach a few to 6 inches in the southern Sangre de Cristo, Jemez, and west central mountains, and potentially also in the Sandia, Manzano, and Sacramento Mountains. A good portion of eastern NM (to the east of the southern Sangres, Sandias, Manzanos, and Sacramentos), as well as the West Central Highlands, may receive an inch or two of snow with locally around 3 inches depending on where snow bands set up. These amounts don't sound like much, but considering the storm system won't have a low level moisture tap or a subtropical moisture tap aloft, they're actually pretty good. Forecast soundings indicate most of the moisture in the dendritic growth zone Friday and Friday night, so the upper low should be an efficient snow producer for the limited amount of moisture it has to work with. With this forecast package we will issue Winter Weather Advisories for the mountain locations where we have the greatest confidence of reaching Advisory criteria snow amounts. Later shifts will probably expand the coverage of highlights. With the cold core crossing squarely over the forecast area, and fresh snow accumulating, we undercut the guidance on temperatures Friday night and Saturday. Highs Saturday will probably vary from a few to around 15 degrees below normal, with the greatest departures over southern and eastern areas. The strong east canyon wind in the central valley should taper off around sunset Friday evening, when the center of the upper low reaches the central mountains. In the wake of the upper low late Saturday night into Sunday, a back door cold front will plunge southward and southwestward through the eastern plains with wind gusts potentially around 40 mph. Another gusty gap wind may then develop in the central valley from Santa Fe southward due to the back door cold front Sunday afternoon and evening. High temperatures should rise near and above normal on Sunday across central and western areas, but readings will fall below normal again across central areas on Monday due to the back door cold front. After highs near normal Tuesday, readings should fall below normal again on Wednesday, when there will be a chance for wintry precipitation as another moisture deficient upper level low pressure system moves southward over the state with a sharp cold front. 44 && .FIRE WEATHER... The main concern for fire weather will be poor to fair ventilation in most areas thru next week. Light snowfall will impact most of northern and central NM Friday thru Saturday morning with colder temps and strong canyon winds in the RGV. The next storm system will move south from the northern Rockies Tuesday and/or Wednesday with more cold temps and another shot for light snowfall. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from noon Friday to noon MST Saturday for the following zones... NMZ211-214. Winter Weather Advisory from 6 AM Friday to 4 AM MST Saturday for the following zones... NMZ206. &&
Hazardous weather outlook, Nov 26, 3:41 AM MST, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 341 AM MST Thu Nov 26 2020 NMZ201>241-271200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 341 AM MST Thu Nov 26 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday through Saturday morning, a storm system will pass eastward over central New Mexico with wintry precipitation. Up to a half foot of snow is possible in the mountains, with up to a few inches at lower elevations. East canyon wind gusts from 40 to 50 mph are expected in the central valley from Santa Fe southward late Thursday night through Friday. Another storm system is forecast to drop southward over the forecast area with much colder temperatures but only modest precipitation toward the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 3:17 AM MST | Winter Weather Advisory | ABQ | Bernalillo, Catron, Cibola, Colfax, Curry, De Baca and 15 more | 54 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.